# SDR MTNA20240228001

- Difficulty date: February 28, 2024
- Submitted: February 28, 2024
- Operation: Air carrier
- Aircraft: N803FX
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 362
- Aircraft time: 38,908 hours, 42,727 cycles
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Door
- Part number: UNKNOWN
- Condition: Missing
- Location: Lt Nacelle
- Stage of operation: IN
- How discovered: V
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

UPON POST FLIGHT INSPECTION IN CHS, THE FO DISCOVERED THAT THE LEFT HAND ENGINE COWLING ON THE NUMBER 2 ENGINE WAS MISSING. BOTH PRE FLIGHT INSPECTIONS BY BOTH CREW MEMBERS CONFIRMED THAT THE COWLING WAS ATTACHED PRIOR TO FLIGHT. THE COWLING APPEARS TO HAVE BEEN RIPPED OFF IN FLIGHT WITH SECONDARY DAMAGE SUSPECTED ON THE TOP OF THE ENGINE COWLING AND POSSIBLY THE LEADING EDGE OF THE WING. WE SUSPECT THE DAMAGE WAS CAUSED BY SEVERE TURBULENCE DURING THE INITIAL CLIMB. UPON DISCOVERY OF THE MISSING COWLING, THE PIC WAS NOTIFIED, WHO THEN IMMEDIATELY INFORMED OPERATIONS AND MAINTENANCE CONTROL.
